MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60Z
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump 5 (cp5) gave a motor control failure message at setup.Turning off and on the device, the error message disappeared.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.Possible causes of the reported issue could be the following: poor connection between the control panel and the pump, and poor connection of the connector on the control board inside the case; when communication data collision occurs and processing cannot be completed within the specified period.During troubleshooting, connection between the connector on the centrifugal pump 5 (cp5) control panel and the drive unit was checked and when it was possible to reproduce the poor connection of the connector, a motor control error occurred, but no error message was displayed.In addition, connection of the control board connector in the case of the control panel was checked and there was no abnormality.Subsequent functional verification testing was completed without further issues and the unit was returned to service.Most likely root cause of the reported issue was a bad connector connection between the centrifugal pump 5 (cp5) control panel and the drive unit.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16767217
Report Number9611109-2023-00180
Device Sequence Number3252329
Product Code DWA
UDI-Device Identifier04033817902782
UDI-Public(01)04033817902782(11)220913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown